Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 13, 2013, 10:13 PM EDT for Bulloch County, Screven County, Georgia. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2013, 10:13 PM EDT (02:13 UTC)
- Expired
- Jul 14, 2013, 9:45 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bulloch County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 10:45 PM EDT | FLASH FLOOD | 1 Ne Dover, GA | HERBERT JACOBS DAM HAS BEEN BREACHED. EMERGENCY MANAGER REPORTED LARGE TREES BEING SWEPT ACROSS HIGHWAY 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WGUS52 KCHS 140213
FFWCHS
GAC031-251-140845-
/O.NEW.KCHS.FF.W.0026.130714T0213Z-130714T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 445 AM EDT SUNDAY
* AT 1006 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
EARTHEN DAM ON THE POND AT HERBERT JACOBS FARM IN EXTREME SOUTHERN
SCREVEN COUNTY HAD NOT YET FAILED. IN FACT NOW THAT THE RAINS HAS
TEMPORARILY ENDED THE WATER LEVELS ON THE POND ARE SLOWLY
RECEDING. HOWEVER WATER IS STILL LEAKING THROUGH THE DAM AND A
COMPLETE FAILURE COULD OCCUR AT ANY TIME...ESPECIALLY WITH MORE
HEAVY RAINS IN THE FORECAST FOR SUNDAY.
SCARBORO HIGHWAY /ALSO KNOWN AS ROUTE 17/ BETWEEN OLD OGEECHEE
ROAD AND DOUGLAS BRANCH ROAD REMAINS CLOSED...AS DOES ROUTE 301
NEAR COOPERVILLE DUE TO EARLIER TORRENTIAL RAINS AND HIGH WATER
FROM THE POND IMMEDIATELY UPSTREAM. THE POND IS 78 ACRES IN SIZE
AND APPROXIMATELY 24 FEET DEEP AT THE DAM. THIS IS IN A LOCATION
CLOSE TO OGEECHEE GA...ABOUT HALFWAY BETWEEN DOVER AND ROCKY FORD
AND NEAR AND JUST NORTH OF ROUTE 17.
SHOULD THE DAM FAIL...A FLOOD WAVE WOULD LIKELY ENTER THE OGEECHEE
RIVER AND CAUSE A RAPID RISE ON RIVER LEVELS. SOME HOMES IN DOVER
GEORGIA WOULD BE THE FIRST TO SEE FLOOD CONDITIONS...AFTER WHICH
SOME DOWNSTREAM INTERESTS ALONG THE RIVER ALONG THE BULLOCH
AND SCREVEN LINES COULD EXPERIENCE WATER LEVELS HIGHER THAN THE
EXISTING FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DOVER...OGEECHEE...COOPERVILLE...CAMERON...DONEGAL...HALCYONDALE...
OLIVER...SCARBORO ROAD OR ROUTE 17...OGEECHEE ROAD AND DOUGLAS
BRANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
IF YOU LIVE IN THE IMMEDIATE VICINITY TO THE HERBERT JACOBS FARM
POND OR ALONG THE OGEECHEE RIVER DOWNSTREAM OF ROCKY FORD...YOU ARE
ADVISED TO SEEK HIGHER GROUND UNTIL THE DAM IS DE
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3266 8179 3253 8151 3251 8154 3250 8154
3248 8156 3252 8166 3262 8182
$$3 follow-up statements
158
WGUS72 KCHS 140254
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 PM EDT SAT JUL 13 2013
GAC031-251-140845-
/O.CON.KCHS.FF.W.0026.000000T0000Z-130714T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-BULLOCH GA-
1054 PM EDT SAT JUL 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR NORTH
CENTRAL BULLOCH AND SOUTHWESTERN SCREVEN COUNTIES...
AT 1043 PM EDT...SCREVEN COUNTY EMERGENCY MANAGEMENT AND LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED THAT THE EARTHEN DAM ON THE POND AT
HERBERT JACOBS FARM IN EXTREME SOUTHERN SCREVEN COUNTY HAS FAILED
WITH LARGE TREES BEING SWEPT ACROSS ROUTE 17 AS A RESULT.
SCARBORO HIGHWAY /ALSO KNOWN AS ROUTE 17/ BETWEEN OLD OGEECHEE
ROAD AND DOUGLAS BRANCH ROAD REMAINS CLOSED...AS DOES ROUTE 301
NEAR COOPERVILLE DUE TO EARLIER TORRENTIAL RAINS AND HIGH WATER
FROM THE POND IMMEDIATELY UPSTREAM.
THE POND IS 78 ACRES IN SIZE AND APPROXIMATELY 24 FEET DEEP AT THE
DAM. THIS IS IN A LOCATION CLOSE TO OGEECHEE GA...ABOUT HALFWAY
BETWEEN DOVER AND ROCKY FORD AND NEAR AND JUST NORTH OF ROUTE 17.
SINCE THE DAM HAS FAILED...A FLOOD WAVE WOULD LIKELY ENTER THE
OGEECHEE RIVER AND CAUSE A RAPID RISE ON RIVER LEVELS. SOME HOMES IN
DOVER GEORGIA WOULD BE THE FIRST TO SEE FLOOD CONDITIONS...AFTER
WHICH SOME DOWNSTREAM INTERESTS ALONG THE RIVER ALONG THE BULLOCH
AND SCREVEN LINES COULD EXPERIENCE WATER LEVELS HIGHER THAN THE
EXISTING FLOODING.
FLASH FLOODING IS EXPECTED IN AND AROUND...
DOVER...OGEECHEE...COOPERVILLE...CAMERON...DONEGAL...HALCYONDALE...
OLIVER...SCARBORO ROAD OR ROUTE 17...OGEECHEE ROAD AND DOUGLAS
BRANCH ROAD.
IF YOU LIVE IN THE IMMEDIATE VICINITY TO THE HERBERT JACOBS FARM
POND OR ALONG THE OGEECHEE RIVER DOWNSTREAM OF ROCKY FORD...YOU ARE
ADVISED TO SEEK HIGHER GROUND UNTIL THE DAM IS SECURED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3266 8179 3253 8151 3251 8154 3250 8154
3248 8156 3252 8166 3262 8182
$$654
WGUS52 KCHS 140827
FFWCHS
GAC031-251-141345-
/O.EXT.KCHS.FF.W.0026.000000T0000Z-130714T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT SUN JUL 14 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 945 AM EDT
* AT 420 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
EARTHEN DAM ON THE POND AT HERBERT JACOBS FARM IN EXTREME SOUTHERN
SCREVEN COUNTY THAT FAILED LAST EVENING WAS SPILLING WATERS INTO
THE OGEECHEE RIVER. SCARBORO HIGHWAY /ALSO KNOWN AS ROUTE 17/
BETWEEN OLD OGEECHEE ROAD AND DOUGLAS BRANCH ROAD REMAINS CLOSED...
AS DOES ROUTE 301 NEAR COOPERVILLE DUE TO EARLIER TORRENTIAL RAINS
AND HIGH WATER FROM THE POND IMMEDIATELY UPSTREAM. THE POND IS 78
ACRES IN SIZE AND APPROXIMATELY 24 FEET DEEP AT THE DAM. THIS IS
IN A LOCATION CLOSE TO OGEECHEE GA...ABOUT HALFWAY BETWEEN DOVER
AND ROCKY FORD AND NEAR AND JUST NORTH OF ROUTE 17.
A FLOOD WAVE OF UNKNOWN DEPTH HAS LIKELY ENTERED THE OGEECHEE
RIVER AND COULD STILL CAUSE A RAPID RISE ON RIVER LEVELS. SOME
HOMES IN DOVER GEORGIA WOULD BE THE FIRST TO SEE FLOOD
CONDITIONS...AFTER WHICH SOME DOWNSTREAM INTERESTS ALONG THE RIVER
ALONG THE BULLOCH AND SCREVEN LINES COULD EXPERIENCE WATER LEVELS
HIGHER THAN THE EXISTING FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...DOVER...OGEECHEE...
COOPERVILLE...CAMERON...DONEGAL...HALCYONDALE... OLIVER...
SCARBORO ROAD OR ROUTE 17...OGEECHEE ROAD AND DOUGLAS BRANCH ROAD.
AVOID DRIVING INTO WATER ON THE ROADS. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3266 8179 3253 8151 3251 8154 3250 8154
3248 8156 3252 8166 3262 8182
$$981
WGUS72 KCHS 141344
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 AM EDT SUN JUL 14 2013
GAC031-251-141351-
/O.EXP.KCHS.FF.W.0026.000000T0000Z-130714T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-BULLOCH GA-
944 AM EDT SUN JUL 14 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM EDT FOR FOR NORTH
CENTRAL BULLOCH AND SOUTHWESTERN SCREVEN COUNTIES...
AT 935 PM...SCREVEN COUNTY EMERGENCY MANAGEMENT REPORTS THAT THE
THREAT FOR ANY ADDITIONAL FLASH FLOODING FROM THE FAILED EARTHEN DAM
ON THE POND AT HERBERT JACOBS FARM IN EXTREME SOUTHERN SCREVEN
COUNTY HAS ENDED. SCARBORO HIGHWAY /ALSO KNOWN AS ROUTE 17/ HAS BEEN
WASHED OUT AND WILL REMAIN CLOSED INDEFINITELY UNTIL REPAIRS CAN BE
MADE. SEVERAL OTHER ROAD CLOSURES ARE ALSO BEING REPORTED IN THE
VICINITY OF THE DAM FAILURE NEAR THE BULLOCH COUNTY LINE. SINCE THE
THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED...THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3266 8179 3253 8151 3251 8154 3250 8154
3248 8156 3252 8166 3262 8182
$$
JAQWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:03 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 13, 10:03 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1003 PM EDT SAT JUL 13 2013
.SYNOPSIS...
A STALLED FRONT ALONG THE COAST WILL SHIFT INLAND OVER THE WEEKEND AS
BERMUDA HIGH PRES STRENGTHENS. HIGH PRESSURE WILL CONTINUE TO GRADUALLY
BUILD THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE REGION WILL BE POSITIONED BETWEEN AN UPPER LOW RETROGRADING
ACROSS THE MIDDLE MISSISSIPPI VALLEY TONIGHT AND A STRONG RIDGE OF
HIGH PRESSURE BUILDING ACROSS SOUTHERN NEW ENGLAND AND THE
NORTHERN MID-ATLANTIC. MEANWHILE AT THE SURFACE...AS THE UPPER
LEVEL FEATURES CONTINUE TO RETROGRADE...THE STATIONARY FRONT
COASTAL WILL BEGIN TO SHIFT SLOWLY INLAND.
WHILE WATER VAPOR SATELLITE IMAGES DO SHOW DRIER AIR JUST TO THE
NE OF THE FORECAST AREA COURTESY OF THE BUILDING HIGH...IT WILL
HAVE A DIFFICULT TIME IN PROGRESSING INTO THE AREA OVERNIGHT.
THERE IS STILL A DEEP TROPICAL FEED OF MOISTURE FROM THE SE...WITH
SOME OF THIS MOISTURE RESULTING FROM THE FORMER TROPICAL CYCLONE
CHANTAL. THE BEST CONFLUENCE/CONVERGENCE IN THE LOWER LEVELS AND
AT THE SURFACE WILL OCCUR OVER THE COASTAL ZONES THROUGH THE
NIGHT...GENERATING SCATTERED TO NUMEROUS SHOWERS AND T-STORMS.
SOME OF THIS RAIN WILL AGAIN BE HEAVY WITH PWATS STILL GREATER
THAN 2 INCHES. EVEN THOUGH RETURNS ARE RADAR ARE NOT MUCH HIGHER
THAN 40-50 DBZ IN MANY INSTANCES...GIVEN THE SMALL RAIN DROP
SIZE...EVEN THOSE INTENSITIES WILL PRODUCE MODERATE TO HEAVY RAINS
AT TIMES. FURTHER INLAND WE/LL HOLD ONTO SLIGHT CHANCE AND CHANCE
POPS. THE FLASH FLOOD ADVISORY WILL CONTINUE IN EFFECT FOR ALL
AREAS THROUGH THE NIGHT.
TEMPS WON/T FALL TOO MUCH MORE TONIGHT...WITH MOST LOWS IN THE
LOWER AND MIDDLE 70S. CLOUD COVER WILL BE OF VARYING LEVELS...EVEN
WITH SOME LOW STRATUS DUE TO THE PROLIFIC RAINS EARLIER SATURDAY
IN SOME LOCALES. OVERALL...PARTLY TO MOSTLY CLOUDY SKY CONDITIONS
WILL BE THE RULE. ACCOMPANYING THE STRATUS WILL BE A LITTLE
FOG...ALTHOUGH THE REDUCTION IN VISIBILITIES AND THE OVERALL
COVERAGE WILL NOT WARRANT INCLUDING IN THE GRIDDED FORECAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AN UPPER LEVEL RIDGE ACROSS NEW ENGLAND TO BEGIN THE PERIOD WILL
STRENGTHEN AS IT RETROGRADES INTO THE MIDWEST THROUGH TUESDAY.
MEANWHILE SURFACE HIGH PRESSURE WILL GRADUALLY STRENGTHEN AND SINK
INTO THE SOUTHWEST ATLANTIC. HOWEVER WE ARE STILL LOOKING AT A
FAIRLY ACTIVE PATTERN IN SOME AREAS AT LEAST THROUGH MONDAY. SEVERAL
WAVES OF DEEP TROPICAL MOISTURE WILL PROGRESS ONSHORE WHILE A SERIES
OF SHORTWAVE DISTURBANCES RIPPLE AROUND THE RIDGE. A WEAK SURFACE
TROUGH/FRONT WILL PERSIST ALONG OUR COASTLINE THROUGH MONDAY...
PROVIDING ENHANCED CONVERGENCE.
ON SUNDAY WE EXPECT SHOWERS AND ISOLATED TSTMS OVER THE WATERS AND
THE IMMEDIATE COASTAL AREAS IN THE MORNING. THEN THERE IS PRETTY
GOOD MODEL CONSENSUS THAT A POCKET OF DRIER AIR WILL SHIFT INTO
SOUTHERN SC IN THE EARLY AFTERNOON WITH THE DEEPEST MOISTURE AND
LIFT FOCUSING ACROSS INTERIOR SOUTHEAST GA. HEAVY RAINFALL COULD
AGAIN BE A CONCERN DUE TO PW VALUES ABOVE 2.15 INCHES AND A
PROPENSITY FOR CELLS TO TRAIN FROM SE TO NW ACROSS THE SAME AREAS.
SUNDAY NIGHT WE SHOULD SEE ANOTHER BATCH OF OFFSHORE AND COASTAL
SHOWERS. THEN ON MONDAY A SUBSTANTIAL SHORTWAVE IS PROGGED TO MOVE
ONSHORE IN SOUTHERN SC ALONG WITH PRETTY DEEP MOISTURE. WE HAVE
SCATTERED SHOWERS ALL AREAS MIDDAY...WITH THE HIGHEST POPS SHIFTING
INTO INLAND SOUTHEAST GA LATE.
MONDAY NIGHT INTO TUESDAY WE EXPECT A DECREASE IN OVERALL CONVECTIVE
COVERAGE AS THE UPPER RIDGE SINKS SOUTH AND SUBSIDENCE INCREASES.
EXTENSIVE CLOUD COVER AND QUITE A BIT OF PRECIP WILL KEEP HIGHS IN
THE MID TO UPPER 80S SUNDAY AND MONDAY. TUESDAY SHOULD BE WARMER
WITH INCREASING THICKNESSES AND MORE SUN SO WE ARE SHOWING LOWER 90S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY NIGHT
INTO THURSDAY AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. SUFFICIENT LOW LVL MOISTURE ALONG WITH
GRADUALLY WARMING TEMPS MAY PRODUCE SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES INLAND. OVERALL TEMPS ARE
EXPECTED TO RANGE FROM THE UPPER 80S TO LOWER 90S INLAND UNDER
PARTLY CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT
WEEKEND AS LEE TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW
PRESSURE SYSTEM PASSING OVER THE NORTHEAST.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
KCHS...AN INCREASING AREA OF CONVECTION OFF THE SC COAST...DRIVEN
BY THE REMNANTS OF CHANTAL WILL MOVE ONSHORE LATE THIS EVENING AND
LOOKS TO IMPACT THE AIRFIELD WITH PERIODIC MVFR WEATHER FROM
03-05Z. DRIER AIR LOOKS TO WORK ITS WAY IN FROM THE NE ON SUNDAY
AS STRONG HIGH PRESSURE BUILDS FROM THE ATLANTIC. THIS CURRENTLY
LOOKS TO ENSURE VFR CONDITIONS...BUT ALSO GUSTY SE WINDS PEAKING
AT 15-20 KT SUSTAINED WITH GUSTS 25 KT OR EVEN HIGHER.
KSAV...LOW END CHANCE OF A PERIOD OF FLIGHT RESTRICTIONS TONIGHT
IN LOW STRATUS/LIGHT FOG. ALSO...WHILE WE CAN/T RULE OUT SOME
SHRA SNEAKING IN FROM THE OCEAN OVERNIGHT/EARLY SUNDAY...THE NEXT
GOOD CHANCE FOR CONVECTION COMES DURING THE LATE MORNING INTO THE
AFTERNOON ON SUNDAY...WITH THE BEST CONFLUENCE/CONVERGENCE IN THE
LOWER LEVELS TO FEED ACROSS THE AREA IN SYNC WITH THE DEEPEST AXIS
OF MOISTURE. PERIODIC FLIGHT RESTRICTIONS APPEAR CERTAIN...WITH
HEAVY RAINS TO OCCUR AT TIMES. IN ADDITION...AN INCREASING
PRESSURE GRADIENT AROUND BUILDING ATLANTIC HIGH PRESSURE TO THE
NORTH WILL ALLOW FOR EAST AND SE WINDS TO MAX OUT AROUND 15 KT
SUSTAINED WITH GUSTS CLOSE TO 25 KT.
EXTENDED AVIATION OUTLOOK...CHANCES OF MVFR CIGS/VSBYS ARE POSSIBLE
MONDAY WITH SHOWERS AND THUNDERSTORMS. VFR CONDITIONS ARE THEN EXPECTED
AT BOTH TERMINALS THROUGH THURSDAY.
&&
.MARINE...
TONIGHT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN RATHER
SIGNIFICANTLY TONIGHT AS HIGH PRESSURE BUILDS FROM THE NORTH/NE AND
LOW PRESSURE DEVELOPS OVER THE NORTHEAST GULF OF MEXICO. EXPECT
SE WINDS TO INCREASE UPWARDS OF 15-20 KT WITH GUSTS TO 25 KT
ACROSS ALL WATERS EXCEPT AMZ354...AS SEAS BUILD AS HIGHS AS 4-7
FT IN THE ATLANTIC AND 1-2 FT IN CHARLESTON HARBOR. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE AFOREMENTIONED MARINE
ZONES...BUT WE MAY NEED TO BE EXPAND TO INCLUDE THE NEAR SHORE GA
WATERS IF CONDITIONS DETERIORATE MORE THAN CURRENTLY EXPECTED. A
LITTLE FOG IS POSSIBLE NEAR THE COAST OF SOUTHERN SC AND SE GA
UNTIL WINDS INCREASE OVERNIGHT.
A SLIGHTLY ENHANCED PRESSURE GRADIENT WILL PERSIST INTO EARLY SUNDAY
AFTERNOON AS A WEAK WAVE OF LOW PRESSURE MOVES INLAND. WE MAINTAINED
SMALL CRAFT ADVISORIES MAINLY FOR 6 FT SEAS UNTIL 5PM FOR THE SC
NEARSHORE AND GA OFFSHORE WATERS.
SUNDAY NIGHT THROUGH MONDAY NIGHT THE GRADIENT WILL REMAIN SOMEWHAT
ENHANCED AS A WEAK COASTAL TROUGH PERSISTS OFF THE GA COAST. HOWEVER
WE SHOW WINDS/SEAS JUST BELOW ADVISORY LEVELS DURING THIS PERIOD.
HIGH PRESSURE WILL BE THE DOMINANT FEATURE THEREAFTER...WITH
CONDITIONS WELL BELOW ADVISORY THRESHOLDS.
RIP CURRENTS...MARGINAL MODERATE RISK FOR RIP CURRENTS THROUGH
SUNDAY DUE TO DECENT ONSHORE WINDS AND SOME 9 SEC SWELLS.
&&
.HYDROLOGY...
EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE EARTHEN DAM ON
THE POND AT HERBERT JACOBS FARM IN EXTREME SOUTHERN SCREVEN
COUNTY HAD NOT YET FAILED. IN FACT NOW THAT THE RAINS HAS
TEMPORARILY ENDED THE WATER LEVELS ON THE POND ARE SLOWLY
RECEDING. HOWEVER WATER IS STILL LEAKING THROUGH THE DAM AND A
COMPLETE FAILURE COULD STILL OCCUR AT ANY TIME...ESPECIALLY WITH
MORE HEAVY RAINS IN THE FORECAST FOR SUNDAY.
SCARBORO HIGHWAY /ALSO KNOWN AS ROUTE 17/ BETWEEN OLD OGEECHEE
ROAD AND DOUGLAS BRANCH ROAD REMAINS CLOSED..AS DOES ROUTE 301
NEAR COOPERVILLE DUE TO EARLIER TORRENTIAL RAINS AND HIGH WATER
FROM THE POND IMMEDIATELY UPSTREAM. THE POND IS 78 ACRES IN SIZE
AND APPROXIMATELY 24 FEET DEEP AT THE DAM. THIS IS IN A LOCATION
CLOSE TO OGEECHEE GA...ABOUT HALFWAY BETWEEN DOVER AND ROCKY FORD
AND NEAR AND JUST NORTH OF ROUTE 17.
SHOULD THE DAM FAIL...A FLOOD WAVE WOULD LIKELY ENTER THE OGEECHEE
RIVER AND CAUSE A RAPID RISE ON RIVER LEVELS. SOME HOMES IN DOVER
GEORGIA WOULD BE THE FIRST TO SEE FLOOD CONDITIONS...AFTER WHICH
SOME DOWNSTREAM INTERESTS ALONG THE RIVER ALONG THE BULLOCH AND
SCREVEN LINES COULD EXPERIENCE WATER LEVELS HIGHER THAN THE
EXISTING FLOODING.
IF YOU LIVE IN THE IMMEDIATE VICINITY TO THE HERBERT JACOBS FARM
POND OR ALONG THE OGEECHEE RIVER DOWNSTREAM OF ROCKY FORD...YOU
ARE ADVISED TO SEEK HIGHER GROUND UNTIL THE DAM IS DEEMED SECURE.
PLEASE REFER TO OUR FLASH FLOOD WARNING AND FLASH FLOOD STATEMENT
FOR ADDITIONAL INFORMATION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR GAZ087-088-099>101-
114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR SCZ040-042>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ330-350-374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...JRL
LONG TERM...DPB
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, Jul 13, 6:59 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT SAT JUL 13 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 142300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 659 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR ON SUNDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE TORRENTIAL RAINFALL AND SOME FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-142300- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 659 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR ON SUNDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE TORRENTIAL RAINFALL AND SOME FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-142300- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 659 PM EDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE COASTAL WATERS TONIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KT...TEMPORARILY HIGHER SEAS...HEAVY RAINS REDUCING VISIBILITY TO UNDER 1 NM AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 4:29 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 1 NNW MONTEITH 32.20N 81.20W
07/13/2013 CHATHAM GA BROADCAST MEDIA
MEDIA REPORTED THAT STREETS IN PORT WENTWORTH HAVE
FLOOD WATERS UP TO CAR HEADLIGHTS AND TRAVELERS WAY WAS
UNDER WATER.
&&
EVENT NUMBER CHS1300672
BDCLocal storm report, Jul 13, 5:14 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 SSE MCINTOSH 31.82N 81.52W
07/13/2013 M4.64 INCH LIBERTY GA OFFICIAL NWS OBS
USGS GAGE IN MCINTOSH HAS RECEIVED 4.64 INCHES OF RAIN
SINCE 8 AM TODAY.
&&
EVENT NUMBER CHS1300673
JRLLocal storm report, Jul 13, 5:31 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 ESE METTER 32.39N 82.04W
07/13/2013 M2.66 INCH CANDLER GA RAWS
METTER RAWS RECORDED 2.66 INCHES OF RAIN SINCE 8 AM.
&&
EVENT NUMBER CHS1300674
JRLLocal storm report, Jul 13, 6:40 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MIDCOAST REGL AIRPORT 31.89N 81.59W
07/13/2013 M3.43 INCH LIBERTY GA ASOS
3.43 INCHES OF RAIN AT FORT STEWART AIRFIELD SINCE 8AM
TODAY.
&&
EVENT NUMBER CHS1300675
JRLLocal storm report, Jul 13, 6:41 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SSE MCINTOSH 31.81N 81.52W
07/13/2013 M6.12 INCH LIBERTY GA OTHER FEDERAL
MIDWAY USGS GAGE HAS NOW RECEIVED 6.12 INCHES OF RAIN
SINCE 8AM TODAY.
&&
EVENT NUMBER CHS1300676
JRLLocal storm report, Jul 13, 9:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 1 NE DOVER 32.59N 81.70W
07/13/2013 SCREVEN GA EMERGENCY MNGR
HIGHWAY 17 AND ROUTE 301 NEAR COOPERVILLE ARE CLOSED
DUE TO EARLIER TORRENTIAL RAINS AND ALSO DUE TO A
PARTIAL BREACH OF THE NEARBY EARTHEN DAM ON THE POND AT
HERBERT JACOBS FARM.
&&
EVENT NUMBER CHS1300677
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:39 AM EDT | River Flood Warning | CHS | Evans | 4 days |
| Jul 14, 5:31 AM EDT | Areal Flood Advisory | CHS | Chatham, Effingham | 89 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.